MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T8 DRIVER SHAFT W/AO QC; SCREWDRIVER

SMITH & NEPHEW, INC. T8 DRIVER SHAFT W/AO QC; SCREWDRIVER
Model Number 71174933
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection process, prior to surgery, two of the t8 driver shaft w/ao qc were noticed to be worn.The procedure was completed using the same devices, with no surgical delay or injury to the patient.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is worn around the t8 bit of the shaft.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
T8 DRIVER SHAFT W/AO QC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11617548
Report Number1020279-2021-02707
Device Sequence Number4009645
Product Code HXX
UDI-Device Identifier00885556387948
UDI-Public00885556387948
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174933
Device Catalogue Number71174933
Device Lot Number14KUP0020
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1